Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 31, 2018, 8:51 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 8:51 PM EDT (00:51 UTC)
- Expired
- Apr 1, 2018, 3:22 PM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
492 WHUS73 KGRR 010051 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 851 PM EDT Sat Mar 31 2018 LMZ844>849-010900- /O.CAN.KGRR.GL.W.0004.000000T0000Z-180401T0200Z/ /O.NEW.KGRR.SC.Y.0009.180401T0051Z-180401T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 851 PM EDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 4 PM EDT Sunday. the Gale Warning has been cancelled. * WINDS...Northwest to 30 knots gradually diminishing. * WAVES...5 to 9 feet gradually subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
555 WHUS73 KGRR 010757 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 357 AM EDT Sun Apr 1 2018 LMZ844>849-011600- /O.CON.KGRR.SC.Y.0009.000000T0000Z-180401T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 357 AM EDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...West to northwest 15 to 25 knots, gradually diminishing. * WAVES...3 to 6 feet, gradually subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
604 WHUS73 KGRR 011413 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1013 AM EDT Sun Apr 1 2018 LMZ844>849-012000- /O.CON.KGRR.SC.Y.0009.000000T0000Z-180401T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1013 AM EDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...West to northwest 15 to 25 knots, gradually diminishing. * WAVES...3 to 5 feet, gradually subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
678 WHUS73 KGRR 011922 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 322 PM EDT Sun Apr 1 2018 LMZ844>849-012030- /O.CAN.KGRR.SC.Y.0009.000000T0000Z-180401T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 322 PM EDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 8:20 PM EDT, 31 minutes earlier.
Area forecast discussion, Mar 31, 8:20 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 820 PM EDT Sat Mar 31 2018 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 237 PM EDT Sat Mar 31 2018 A deepening area of low pressure will pull away from lower Michigan tonight. Northwesterly winds behind this departing storm will draw down another surge of cold air from central Canada for Sunday. An area of high pressure will move in on Sunday and stay with the region into Monday. A strong storm system will be headed this way for Tuesday. && .UPDATE... Issued at 621 PM EDT Sat Mar 31 2018 Based on current and expected winds, we canceled the wind headline. Winds will slowly diminish this evening. && .SHORT TERM...(This evening through Monday night) Issued at 237 PM EDT Sat Mar 31 2018 Will maintain the Wind Advisory for late this afternoon. Overall the gusts are coming in below criteria. Radar VWP does show 40 to 50 knots up around 2k to 3k ft. There is a cold front dropping down from the northwest. That will likely increase the mixing heights over the next few hours. Thus...there is still a potential for local gusts to reach criteria...especially with any heavier showers associated with the frontal passage. Strong cold air advection develops tonight with 850 mb temperatures falling enough to warrant some lake effect. Will hold onto some POPs...especially near the lakeshore to account for this. High pressure ridges in for Sunday into Monday. Thus this will generally be a dry period. The cold airmass will persist though...with temperatures ending up about 10 degrees below normal for Sunday. Precipitation may start to move Monday night. It will be cold enough for a mix...which is what I will keep going. .LONG TERM...(Tuesday through Saturday) Issued at 237 PM EDT Sat Mar 31 2018 The long term period is going to be pretty chilly. Tuesday will be the warmest day with highs from the mid 30s over the northern cwa to near 50 in the south. Otherwise, highs will be in the mid 30s Wednesday through Saturday. The main weather maker during the long term will be a strong low that moves from the Plains toward Lower Michigan Tuesday. The gfs takes the low the farthest north compared to the ecmwf and nam and would be mostly a rain maker with perhaps a few thunderstorms. We're leaning toward the colder ecmwf/nam solution which brings accumulating snow into the picture. At this time, it certainly looks like we could see several inches of snow north of M-46 Tuesday with mixed rain/snow changing to rain south of there. Definitely a system that bears watching. Cold air will flow in behind the low as it passes by and remain entrenched across the cwa through the period. As the upper low moves across the state Tuesday night and Wednesday, snow showers are expected and accumulations are again possible. Another cold front will move across the state Friday and snow showers, possible mixed with rain showers will be possible. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 820 PM EDT Sat Mar 31 2018 Two main aviation concerns in the next 24 hours will occur in the first six hours, winds and MVFR ceilings. Winds are still running in the 12-25 knot range but will ramp down considerably by 03z. Overnight expecting winds of 08-12 knots. As for the MVFR ceilings they should gradually move southeast out of the area between 00z and 06z. VFR weather is expected on Sunday with lighter winds than today. && .MARINE... Issued at 237 PM EDT Sat Mar 31 2018 Gale for wind gusts are still possible this evening as the cold front slips southward through the marine zones...but those wind gusts will diminish slowly overnight as the pressure gradient weakens. High pressure moves in for Sunday...so much less in the way of wind is expected. && .HYDROLOGY... Issued at 1156 AM EDT Sat Mar 31 2018 Rivers are experiencing small rises due to recent rainfall, but flooding is not expected. Several chances for rain and/or snow are on tap this week. Under a half inch of precipitation is expected today. Additional light rain/snow is possible Monday afternoon into Tuesday night and again later in the week. This precipitation is not expected to lead to flooding of rivers. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 10 PM EDT this evening for LMZ844>849. && UPDATE...04 SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...04 AVIATION...Duke HYDROLOGY...63 MARINE...MJS
Hazardous weather outlook, Mar 31, 7:39 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 739 PM EDT Sat Mar 31 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 739 PM EDT Sat Mar 31 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight A few slick spots will be possible where residual wet roads freeze up overnight tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow or a wintry mix may lead to slick roads Tuesday into Wednesday. Accumulations are possible mainly north of Interstate 96. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-010900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 739 PM EDT Sat Mar 31 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Gale force winds will gradually diminish tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will remain hazardous to small craft on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Mar 31, 4:34 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
434 PM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW REED CITY 43.87N 85.51W
03/31/2018 M1.8 INCH OSCEOLA MI TRAINED SPOTTER
WET SNOW ACCUMULATION ON GRASS. SNOW ALSO
COATED US-131 FOR A COUPLE HOURS IN OSCEOLA
AND MECOSTA COUNTIES AND SLOWED DOWN
TRAFFIC.
&&
CASLocal storm report, Mar 31, 5:07 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
507 PM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM NON-TSTM WND GST W MICH REGIONAL ARPT 42.74N 86.11W
03/31/2018 M46 MPH ALLEGAN MI ASOS
ASOS STATION BIV, W MICH REGIONAL ARPT.
0449 PM NON-TSTM WND GST WHITEHALL LIGHTHOUSE 43.37N 86.42W
03/31/2018 M40 MPH MUSKEGON MI MESONET
MESONET STATION D2963, WHITEHALL LIGHTHOUSE.
&&
CASLocal storm report, Mar 31, 8:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 PM EDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM NON-TSTM WND GST WHITEHALL LIGHTHOUSE 43.37N 86.42W
03/31/2018 M48 MPH MUSKEGON MI MESONET
MESONET STATION D2963, WHITEHALL LIGHTHOUSE.
&&
CASNearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.